What Your Study Aid Can Do To You... Not For You
Jim LaPierre Says...
What you're describing is long term misuse of a stimulant. According to a number of government agencies and studies, long term misuse of stimulants can result in:
- High blood pressure
- Heart failure
- Chronic sleep problems
- Extreme mood swings
- Compulsive repetition of actions
- Weight loss
- Panic attacks/seizures
Ritalin and Adderall are very popular with college students, long haul truck drivers and anyone who wants extra waking hours, focus, and energy. Using it 4 or 5 times a week is likely to result in building tolerance and it is likely that over the course of years you will need higher dosages to get the same effect. There's the added bonus that you're illegally possessing a Schedule II medication.
I'm not here to judge and I know a lot of students use speed. I would encourage you to get your blood pressure checked several times a year and I'd encourage you to NEVER mix medications (prescribed or otherwise) with other drugs or alcohol. Good luck in your studies and consider espresso as a legal substitute. Red Bull is much more your friend than Ritalin.
Page last updated Dec 14, 2012